Alert archive / Missouri / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 163, NWS St. Louis, MO

July 11, 2010Iron County, Madison County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jul 11, 2010, 6:03 PM CDT for Iron County, Madison County, Missouri. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 11, 2010, 6:03 PM CDT (23:03 UTC)
Expired
Jul 11, 2010, 6:30 PM CDT
In force
27 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Iron County, MO, Madison County, MO

The radar

The St Louis radar (KLSX), 135 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 11, 3:37 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.1 hours before the alert went out and 298 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2010-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1329 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2010-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1329 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
876 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.3
Supercell composite
4.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 2:26 PM CDT, 3 hours 37 minutes earlier.

Area forecast discussion, Jul 11, 2:26 PM CDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
226 PM CDT SUN JUL 11 2010

.DISCUSSION...
/225 PM CDT SUN JUL 11 2010/

THUNDERSTORMS WILL MOVE ACROSS THE FORECAST AREA TONIGHT...BEING
DRIVEN PRIMARILY BY A SHORTWAVE TROF...INSTEAD OF THE COLD FRONT
THAT STILL LAGS INTO NEBRASKA AND IOWA. SOME CONCERN ABOUT
REDEVELOPMENT ON THE FRONT ITSELF...BUT TIMING DOES NOT LOOK
FAVORABLE...ALONG WITH CURRENT CONVECTION ROBBING THE QUALITY
INSTABILITY. SO APPEARS THAT MOST LOCATIONS WILL SEE RAINFALL THIS
EVENING...WITH THE GREATEST RISK OF SEVERE THUNDERSTORMS ALONG AND
SOUTH OF THE MISSOURI RIVER.

STILL BELIEVE THERE WILL BE A LULL IN CONVECTIVE ACTIVITY ON MONDAY
IN WAKE OF THIS SHORTWAVE...BUT HAVE KEPT SLIGHT CHANCE POPS AROUND
GIVEN WEAK AND DIFFUSE NATURE OF THE FRONTAL BOUNDARY THAT WILL
SETTLE OVERHEAD.

NEXT SHORTWAVE WILL MOVE ACROSS THE AREA MONDAY NIGHT AND
TUESDAY...WITH A RENEWED THREAT OF THUNDERSTORMS. HAVE LIKELY POPS
ACROSS FAR SOUTH...TAPERED TO SLIGHT CHANCE ALONG AND NORTH OF
INTERSTATE 70 CORRIDOR. USED A BLEND OF GUIDANCE FOR
TEMPERATURES...WITH A COOLER BIAS ON TUESDAY ACROSS SOUTHERN AREAS
WHERE RAIN AND CLOUD COVER WILL SUPPRESS INSOLATION.

THE EXTENDED FORECAST...

MODEL GUIDANCE CONTINUES TO PORTRAY HEIGHTS RISING FOR THE REST OF
THE WEEK...BUT KEEP MORE ZONAL PATTERN INSTEAD OF AN EXPANSIVE UPPER
RIDGE. THINK TEMPERATURES WILL STILL RESPOND...BUT ACTIVE WEATHER
MAY DIP INTO THE CWA FROM TIME TO TIME WITH PASSAGE OF WEAK
SHORTWAVES.

CVKING

&&

.AVIATION...
/1228 PM CDT SUN JUL 11 2010/

FIRST CONCERN WITH THIS SET OF TAFS IS ONGOING CONVECTION ACROSS
MO. SUPERCELL THUNDERSTORMS OVER WEST CENTRAL MO ARE EXPECTED TO
CONTINUE MOVING SEWD AND NOT IMPACT KCOU ALTHOUGH STRATIFORM RAIN
IS EXPECTED INVOF THE TERMINAL. ANOTHER CLUSTER OF TSRA IN NERN MO
IS EXPECTED TO REACH KUIN A FEW HOURS AFTER ISSUANCE. SECOND
CONCERN IS FUTURE CONVECTION WITH SCT SHRA/TSRA EXPECTED TO DVLP
ACROSS THE AREA THIS AFTN/EVE BEFORE A LINE OF TSRA DVLPS ALONG
THE CDFNT AND MOVES THROUGH THE TERMINALS TONIGHT. SLY WINDS WILL
TURN SWLY AHEAD OF THE FNT AND BECOME NWLY AFTER FROPA BY TOMORROW
MORNING.

SPECIFICS FOR KSTL...SCT TSRA EXPECTED TO DVLP THIS AFTN/EVE IN A
MOIST AND UNSTABLE ATMOSPHERE BEFORE A LINE OF STORMS DVLPS ALONG
A CDFNT AND MOVES THROUGH THE STL METRO AREA BETWEEN 03-06Z. SLY
WINDS WILL TURN SWLY AHEAD OF THE FNT AND BECOME NWLY AFTER FROPA
BY TOMORROW MORNING.

KANOFSKY

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jul 11, 2:48 PM CDT, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
248 PM CDT SUN JUL 11 2010

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-121200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
248 PM CDT SUN JUL 11 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS...SOME SEVERE ACROSS SOUTHERN MISSOURI...WILL MOVE
SOUTHEAST ACROSS THE BISTATE REGION.

MODERATE FLOODING CONTINUES ALONG PARTS OF THE MISSISSIPPI RIVER.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE CHANCE OF THUNDERSTORMS WILL CONTINUE MONDAY THROUGH TUESDAY.

HEAT INDEX VALUES MAY CLIMB TO AROUND 100 DEGREES OVER PARTS OF
THE AREA WEDNESDAY THROUGH SATURDAY.

MODERATE FLOODING IS FORECAST TO CONTINUE ALONG PARTS OF THE
MISSISSIPPI RIVER.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO RELAY SEVERE WEATHER REPORTS TO THE NATIONAL
WEATHER SERVICE.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

CVKING

In the hours before

Local storm report, Jul 11, 5:28 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
528 PM CDT SUN JUL 11 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     TSTM WND GST     CENTERVILLE             37.44N  90.96W
07/11/2010  E40 MPH          REYNOLDS           MO   LAW ENFORCEMENT

            REYNOLDS COUNTY SHERIFFF REPORTED ESTIMATED 35 TO 40
            MPH WIND GUSTS.

&&

PRZYBYLINSKI
Local storm report, Jul 11, 6:00 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
600 PM CDT SUN JUL 11 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0558 PM     TSTM WND GST     DES ARC                 37.28N  90.63W
07/11/2010  E40 MPH          IRON               MO   TRAINED SPOTTER

            STORM SPOTTER REPORTED ESTIMATED 35 TO 40 MPH.

&&

PRZYBYLINSKI

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 4:23 PM CDTTornado WarningLSXCrawford42 min
Jul 11, 4:57 PM CDTTornado WarningLSXCrawford, Iron, Reynolds48 min
Jul 11, 6:49 PM CDTAreal Flood AdvisoryLSXIron, Madison, Saint Francois6 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.